Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dizziness in head upon getting up while on Benicar?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3597 Questions

default
Posted on Tue, 27 Oct 2015 in General Health
Question: I took Benicar for high blood pressure but I get slight head and dizzy when I get up or stand up? please let me know what wrong with that situation?
doctor
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
could be orthostatic hypotension

Detailed Answer:
Hello,

dizziness is the most common side effect of this drug. The most common cause is orthostatic hypotension, which means that the blood pressure fells more rapidly than it should when you stand up from the recumbent position. A drop in the blood pressure of at least 20mmHg (systolic) when assuming the standing position. Normally there is some drop in the blood pressure but not that much. A sudden drop may induce symptoms of dizziness and faintness. Sitting or lying down helps immediately.

If this is your situation then reducing the dosage is the best solution to avoid similar symptoms. The target blood pressure for people taking antihypertensive medications is somewhere near 130mmHg for the systolic blood pressure. So if most of your readings are lower than that, you should discuss with your doctor about lowering the dose.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 2 days later
Thank you for your answer , I did check my BP was 113/71/78 so right now I understand how I was , I go online then I saw many patients review Benicar side effects will be harm kidney, hair loss ,anxiety very bad is that right?
so would you please tell me what kind medication good for me and less side effect, I have been with Atenolol for 4 years but I get side effects with sexual problem, and I wake up in morning use to be get numb on my hands and feet because my heat beat two low ,that why my doc change to Amlodipine 5mg but it not work for me then I got reaction then I have go ER room stay 1 night.
So would you please let me know what kinds medications is good for me?
Thanks you ..
XXXX
doctor
Answered by Dr. Panagiotis Zografakis 8 hours later
Brief Answer:
Olmesartan is probably safe

Detailed Answer:
You're welcome!

Olmesartan is probably safe but you can try another angiotensin receptor blocker (a less potent one) like losartan for example. Other options would include an angiotensin converting enzyme inhibitor [ACEi] (which has many common side effects with olmesartan) and a diuretic (which may also cause various problems).

There is no drug without side effects. The chance that olmesartan will harm your kidneys is minimal and practically only occurs when renal blood vessel atherosclerosis has led to a much reduced blood flow to the kidneys. Hair loss is very uncommon for any angiotension receptor blocker (and for olmesartan). The same applies for anxiety. If these side effects have occurred to you then you can try either losartan (as I mentioned before) or try an ACEi like ramipril for example. Always get advice from your doctor before changing your regimen. A specific drug may not be appropriate for you for various reasons and your doctor is the best person to judge that.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Atenolol

doctor1 MD

i have been treated for hypertension, for the past 5 years with a beta blocker atenolol 50mg. I never had high blood pressure but I was around 14/80 @ age 26. I weighed around 270. I m now 235 and in a whole lot better physical condition and notice that my medicine brings my heart rate down in the 40 s!! I m a Fire fighter- Paramedic and know that i might pace someone so bradycardic!! do you think I need my med adjusted or other testing done?

doctor1 MD

Hi, I have taken 2 new periscribed medicines: Atenolol (25 mg) @ 2:30 yesterday afternoon & Clindamycin (30 mg) , one at 2:30pm and one at 11:30PM. I have been up all night & have had 8 Stools last one simi_liquid. I also had some fever and sore troat and took 2 over the counter Benedryl plus a few sore troat luzeges. Q: The text says do not stop Atenolol abruptly.so what should I do now? I am somewhat dehydrated with my stomach very hot & the rest of me chilled! Thank You, Sonny @ YYYY@YYYY

doctor1 MD

i did angoplasty on 29 July last month. My one artry LAD was blocked 99%. The doctors said is perfect. They advise me the following medicins LOWPLATE PLUS ( Aspirin USP 75mg, Clopidogrel 75 mg) TENORMIN ( Atenolol 25 mg) RAST (Rosuvastatin 10 mg), LANOXIN ( Digoxin .25 mg). I have no chest pain, no problem in breathing but from last 12 days I am getting weak even I cant walk freely. My fingertips and foot are feeling dazzyness. The doctor says that it will be recovered in due course of time . I need your advice. Thanks.

doctor1 MD

Hi, yesterday I donated blood, but as usual they take a bp reading and it read 142/56. I have never had the diastolic that low. I do have a bit of high blood pressure and am on Atenolol 25 mg/daily. However, in the last week have been experiencing some flutters and skipped beats senstations. Might this be an indication of anything serious?

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when I went over herr her voice sounded as if mouth was filled w/water... or like she'd gotten numbing...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...